Posted 2/1/2019 9:41 PM (GMT -6)
I was referred to an IBD specialist for the first time and asked the busy doctor about possible tissue changes from using hydrocortisone enemas and Uceris Foam for more than a year. As others have reported it can be tough to back away from these topical medications. Yet we are told that tissue thinning can happen and it's a good idea to taper. Usually dosages are measured in weeks.
The doctor did not seems too concerned but didn't actually give a detailed answer. It was kind of like, "Oh ya, you should taper, but our goal here is to get you into remission."
So I would not take this as a final answer but ask some more experts. It would be good to know if anyone has seen this tissue-thinning side effect and if there are any typical symptoms.
For remission (easier said than done) she is suggesting a higher dose of oral mesalamine: balsalazide since I can't tolerate the full dose of Lialda or Apriso. If that doesn't work, then Entyvio.
A couple of people here asked me to seek an opinion. Sorry I didn't get a satisfying answer, but it's a start.